Alert archive / Texas / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 95, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 8, 2005, 4:41 AM CDT for Gillespie County, Texas. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2005, 4:41 AM CDT (09:41 UTC)
- Expired
- May 8, 2005, 5:45 AM CDT
- In force
- 64 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Gillespie County, TX
The radar
The Austin/San Antonio radar (KEWX), 120 km from the middle of the area, began a volume at 09:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 1:50 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 9.7 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1320 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KEWX 080941 SVREWX TXC171-081045- /O.NEW.KEWX.SV.W.0095.050508T0941Z-050508T1045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 441 AM CDT SUN MAY 8 2005 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES... GILLESPIE * UNTIL 545 AM CDT * AT 437 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES WEST OF HARPER...AND MOVING EAST AT 45 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE FREDERICKSBURG...LUCKENBACH AND WILLOW CITY. LAT...LON 3047 9926 3018 9927 3017 9864 3047 9869 $$
1 follow-up statement
000 WWUS54 KEWX 081014 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 513 AM CDT SUN MAY 8 2005 TXC171-081045- /O.CON.KEWX.SV.W.0095.000000T0000Z-050508T1045Z/ GILLESPIE TX- 513 AM CDT SUN MAY 8 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 545 AM CDT FOR GILLESPIE COUNTY... AT 512 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FREDERICKSBURG...MOVING EAST AT 45 MPH. THERE HAVE BEEN REPORTS OF WIND DAMAGE WITH THIS STORM. OTHER LOCATIONS IN THE WARNING INCLUDE HARPER...LUCKENBACH AND WILLOW CITY. LAT...LON 3047 9926 3018 9927 3017 9864 3047 9869 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:48 AM CDT, 53 minutes earlier.
Area forecast discussion, May 8, 3:48 AM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 348 AM CDT SUN MAY 8 2005 .DISCUSSION... CONVECTIVELY ACTIVE DAY AHEAD. SEVERE THUNDERSTORM WATCH CONTINUES FOR THE HILL COUNTRY AND ADJOINING COUNTIES IMMEDIATELY SOUTH UNTIL 9 AM. HAVE BOOSTED POPS FOR TODAY AS SLIGHTLY NEGATIVE TILT SHORT-WAVE TROUGH AND LEFT EXIT REGION OF UPPER JET ENCOUNTER MOIST INFLOW ON LOW LEVEL JET AND VERY UNSTABLE AIRMASS ACROSS SOUTH CENTRAL TEXAS. A COUPLE OF MCS-S SHOULD FORM AND MOVE ACROSS THE AREA. SEVERE STORMS ARE POSSIBLE DUE SUFFICIENT SHEAR AND CAPE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. HAVE LOWERED TEMPERATURES DUE CLOUDS AND RAIN WITH HIGHER QPF. TROUGH MOVES EAST OF AREA TONIGHT WITH SOME POPS REMAINING OVER THE EAST THIS EVENING. BY MONDAY, UPPER LEVEL RIDGING AND WARMING MID LEVEL TEMPERATURES WILL CAP AIRMASS. HOWEVER, THERE COULD BE SOME BOUNDARIES ON WHICH TO FOCUS CONVECTION, ALTHOUGH WILL BE TOO ISOLATED TO MENTION. UPPER RIDGE AXIS SLOWLY MOVES OVER TEXAS ON TUESDAY AS AN UPPER TROUGH DEVELOPS OVER THE WESTERN STATES. TROUGH WILL REMAIN QUASI-STATIONARY THROUGH MUCH OF THE WORK WEEK, THEN MOVE EAST ACROSS THE PLAINS NEXT WEEKEND. SOUTHERLY LOWER LEVEL FLOW WILL PREVAIL KEEPING AT LEAST THE AIRMASS MOIST, HOWEVER CAPPING WARM MID LEVEL TEMPERATURES WILL INHIBIT DEEP CONVECTION AND WILL MAINTAIN ONLY GHOST POPS FOR POTENTIAL OF MAINLY NIGHT AND MORNING DRIZZLE OR STREAMER SHOWERS AS WEAK SHORT-WAVES MOVE OVERHEAD. TEMPERATURES WILL GENERALLY TREND TOWARD THE GFS GUIDANCE. MODELS HAVE BECOME MORE CONSISTENT FOR NEXT WEEKEND BRINGING A FRONT SOUTH TO NEAR SOUTH CENTRAL TEXAS WHILE AT THE SAME TIME DEVELOPING SOME TROUGHING OVER NORTHERN MEXICO. IF THIS TREND CONTINUES NEXT WEEKEND HAS THE POTENTIAL TO BE VERY WET. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 79 67 89 69 / 80 30 10 0 AUSTIN BERGSTROM INTL AIRPORT 80 65 89 66 / 80 30 10 0 DEL RIO INTL AIRPORT 87 65 94 70 / 20 0 10 0 SAN ANTONIO INTL AIRPORT 79 67 89 68 / 80 10 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...NONE. && 04/10
Hazardous weather outlook, May 7, 11:45 PM CDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1145 PM CDT SAT MAY 7 2005 TXZ171>173-183>194-202>209-217>225-228-071010- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DE WITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1145 PM CDT SAT MAY 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TONIGHT. A WEATHER SYSTEM ALOFT FROM COLORADO TO THE BIG BEND OF WEST TEXAS WILL MOVE EAST. THERE IS A CHANCE FOR RAIN...SHOWERS OR THUNDERSTORMS LATER TONIGHT OR IN THE EARLY MORNING HOURS OF SUNDAY. CAUTION IS ADVISED ON ROADS THAT GET WET AND SLIPPERY FROM SCATTERED RAINS. THE CHANCES FOR RAIN ARE EXPECTED TO DECREASE FROM THE WEST SUNDAY AFTERNOON AND EVENING...AS MORE STABLE CONDITIONS DEVELOP OVER THE AREA. NO RAIN IS EXPECTED MONDAY OR TUESDAY WITH WARM EARLY TO MID MAY AFTERNOONS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS CENTRAL AND NORTH TEXAS SUNDAY. THIS DISTURBANCE WILL GENERATE AREAS OF RAIN WITH SCATTERED SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS MAY BECOME SEVERE ON SUNDAY. THE PRIMARY THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. CAUTION IS ADVISED ON ROADS THAT GET SLIPPERY FROM RAINS. A RIDGE ALOFT WILL BUILD ACROSS THE REGION LATE SUNDAY AND INTO NEXT WEEK...WITH LITTLE OR NO PRECIPITATION EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED ON SUNDAY.
In the hours before
Special weather statement, May 7, 11:34 PM CDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1134 PM CDT SAT MAY 7 2005 TXZ171>173-183>194-202>209-217>225-228-080800- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 1134 PM CDT SAT MAY 7 2005 ...CHANCE OF RAIN LATER TONIGHT AND SUNDAY FOR PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS... A WEATHER SYSTEM ALOFT FROM COLORADO TO THE BIG BEND OF WEST TEXAS WILL CONTINUE MOVING EAST THROUGH SUNDAY. AS THIS WEATHER SYSTEM ALOFT GETS CLOSER TO SOUTH CENTRAL TEXAS AND MOVES OVER THE AREA...THERE WILL BE A CHANCE FOR RAIN... SHOWERS OR THUNDERSTORMS LATER TONIGHT OR EARLY SUNDAY MORNING AND DURING PART OF THE DAY ON SUNDAY. CAUTION IS ADVISED ON ROADS THAT GET WET AND SLIPPERY FROM SCATTERED RAINS. SOME OF THE THUNDERSTORMS COULD POTENTIALLY GET STRONG AND CAUSE SOME HAIL...GUSTY WINDS...AND OCCASIONAL LIGHTNING. THE CHANCES FOR RAIN ARE EXPECTED TO DECREASE FROM THE WEST SUNDAY AFTERNOON AND EVENING...AS MORE STABLE CONDITIONS DEVELOP OVER THE AREA. NO RAIN IS EXPECTED MONDAY OR TUESDAY WITH WARM EARLY TO MID MAY AFTERNOONS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 12:52 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 49 min |
| May 8, 1:48 AM CDT | Flash Flood Warning | EWX | Val Verde | 3 hr |
| May 8, 2:50 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 33 min |
| May 8, 3:10 AM CDT | Flash Flood Warning | EWX | Edwards | 3 hr |
| May 8, 5:36 AM CDT | Severe Thunderstorm Warning | EWX | Llano | 54 min |
| May 8, 6:08 AM CDT | Severe Thunderstorm Warning | EWX | Blanco | 67 min |
| May 8, 6:13 AM CDT | Severe Thunderstorm Warning | EWX | Burnet | 62 min |
| May 8, 6:21 AM CDT | Flash Flood Warning | EWX | Gillespie, Llano | 3 hr |
| May 8, 9:53 AM CDT | Severe Thunderstorm Warning | EWX | Real, Uvalde | 68 min |
| May 8, 10:15 AM CDT | Flash Flood Warning | EWX | Uvalde | 3 hr |
| May 8, 10:37 AM CDT | Flash Flood Warning | EWX | Bandera | 3 hr |
| May 8, 11:15 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Medina | 46 min |
| May 8, 11:23 AM CDT | Severe Thunderstorm Warning | EWX | Kendall | 67 min |
| May 8, 12:04 PM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal | 58 min |
| May 8, 2:13 PM CDT | Flash Flood Warning | EWX | DeWitt | 3 hr |
| May 8, 2:27 PM CDT | Flash Flood Warning | EWX | Gonzales | 3 hr |
| May 8, 2:33 PM CDT | Severe Thunderstorm Warning | EWX | DeWitt | 57 min |
| May 8, 2:58 PM CDT | Flash Flood Warning | EWX | Lavaca | 3 hr |
| May 8, 3:49 PM CDT | Severe Thunderstorm Warning | EWX | Zavala | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.